MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was detached.The 100% stenosed target lesion was located in the non tortuous and heavily calcified left superficial femoral artery.A 1.50mm peripheral rotalink plus was selected for use.During procedure, it was noted that there was difficulty in manually advancing the burr to the peroneal.The device was activated via foot pedal and advanced with rotation.The device was deactivated upon reaching the intended location and then reactivated for ablation.The burr was attempted to be advanced using the knob.When the knob was retracted, the burr did not retract backwards with the catheter and the burr had become detached.The wire and rotalink system were removed together.The burr came out intact on the wire; however, it was detached from the tip of the catheter.Nothing remained behind in the patient.The procedure was completed with a different device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual examination revealed that the burr was separated from the coil.The burr is missing.The coil is stretched, and the sheath is damaged at the distal end.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10505058
Report Number2134265-2020-12344
Device Sequence Number3033063
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0023053145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR